MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAZORCUT 3.5MM,EP-1,DISP BLD; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. RAZORCUT 3.5MM,EP-1,DISP BLD; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205317
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the acl reconstruction procedure, when the device was shaving the planned femoral bone hole, it was bent and broken; the device did not break inside of the patient.The procedure was completed with a back-up device.No patient injury was reported.5 minutes delay was reported.No product to return.
 
Additional Manufacturer Narrative
One 3.5mm razorcut blade was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.The inner and outer blades have broken approximately mid-point of their length.There is also significant cracking of the adapter body.The condition of the blade indicates it was subjected to excessive side loading.Per the devices instructions for use ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure when the device was shaving the planned femoral bone hole, it was bent and broken.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 3.5mm razorcut, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the blade bent then broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: applying an excessive lateral load during use.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
RAZORCUT 3.5MM,EP-1,DISP BLD
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9072869
Report Number1219602-2019-01125
Device Sequence Number1748599
Product Code HAB
UDI-Device Identifier03596010251459
UDI-Public03596010251459
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Catalogue Number7205317
Device Lot Number50770085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/17/2019
09/26/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/18/2019
09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1